Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 140, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 21, 2000, 3:52 PM CDT for Saint Tammany Parish, Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 21, 2000, 3:52 PM CDT (20:52 UTC)
- Expired
- Jul 21, 2000, 4:45 PM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Saint Tammany Parish, LA, Washington Parish, LA, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:55 PM CDT | Hail 0.75 | Abita Spgs, LA | |
| Jul 21, 3:55 PM CDT | Thunderstorm Wind | Mandeville, LA | A few trees were blown down near Highway 190 and St. Ann Drive. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2208 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
140 WUUS54 KLIX 212052 SVRNEW LAC103-117-MSC109-212145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 352 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...COVINGTON...MANDEVILLE WASHINGTON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF BOGALUSA PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 445 PM CDT * AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF ABITA SPRINGS...OR ABOUT 7 MILES NORTHEAST OF MANDEVILLE...MOVING SOUTHEAST AT 20 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3048 9024 3036 9009 3072 8959 3091 8981
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:05 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 21, 3:05 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 305 PM CDT FRI JUL 21 2000 VERY BUSY SO WILL BE BRIEF. MODELS ALL SHOW AN INCREASE IN RAIN CHANCES ALTHOUGH ETA STRUGGLES THE WORST GIVEN CURRENT TRENDS. THE NGM LOCATION OF RAINFALL NEXT 48 HOURS SEEMS THE BEST BUT FALLS WAY SHORT ON AMOUNTS. WILL BE GOING CLOSE TO GUIDANCE TEMPS EXCEPT FOR LAKE INFLUENCED SOUTH SHORE OF LOUISIANA. THE MAIN CHALLENGE WILL BE POP FORECAST. FEEL THAT THE APPROACHING SHORTWAVE TO MOVE OUT OF THE CENTRAL PLAINS WILL BE MOVING ALONG A QUASI-STATIONARY BOUNDARY STRAGGLED ACROSS THE NORTHERN PART OF OUR CWA. THIS SHOULD GIVE A VERY GOOD CHANCE FOR MUCH NEEDED RAINFALL OVER THE WEEKEND AND ALSO DIMINISH THE EXCESSIVE HEAT THREAT. WILL NOT EXTEND THE HEAT ADVISORY WITH THIS ZONE PACKAGE. WILL BE GOING HIGHER THAN GUIDANCE ON POPS THE NEXT 48 HOURS. MCB 72/95/69/93 3635 BTR 75/93/72/92 2435 MSY 78/95/76/93 1435 GPT 77/95/77/92 3535 .NEW...NONE. LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Jul 21, 10:35 AM CDT, 5 hours 17 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-212100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1035 AM CDT FRI JUL 21 2000 ...THERE IS A CHANCE FOR LOCALLY SEVERE THUNDERSTORMS THIS AFTERNOON... A COMPLEX WEATHER SITUATION IS UNFOLDING OVER THE DEEP SOUTH THIS MORNING AND INTO THE AFTERNOON HOURS. AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS ARKANSAS WILL ENTER SOUTHWEST MISSISSIPPI LATER THIS AFTERNOON. A STATIONARY FRONT ALREADY LINGERS ACROSS SOUTHERN MISSISSIPPI. A LARGE SQUALL LINE OF THUNDERSTORMS IN THE NORTHWEST GULF OF MEXICO WILL APPROACH SOUTHEAST LOUISIANA THIS AFTERNOON. DAYTIME TEMPERATURES WILL ALSO REACH THE UPPER 90S BY 3 PM. THE COMBINATION OF THE APPROACHING WEATHER DISTURBANCES AND THE EXCESSIVE DAYTIME HEATING WILL BE CAPABLE OF PRODUCING STRONG THUNDERSTORMS. THE PRIMARY THREAT TODAY WILL BE WIND GUSTS GENERALLY 45 TO 55 MPH...PERIODS OF FREQUENT LIGHTING AND PEA TO MARBLE SIZED HAIL FROM THE STRONGER STORMS. LOCALLY HEAVY RAINFALL WITH RATES OF ONE AND A HALF TO TWO INCHES PER HOUR IS ALSO POSSIBLE. THE MAIN THREAT AREA WILL BE SOUTHWEST AND COASTAL MISSISSIPPI AND THE FLORIDA PARISHES OF SOUTHEAST LOUISIANA. WHILE MOST OF THE STORMS SHOULD REMAIN BELOW SEVERE LEVELS A FEW MAY BRIEFLY PULSE TO SEVERE CONDITIONS PRIMARILY BETWEEN 1 PM AND 5 PM CDT. LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS SHOULD ANTICIPATE AN ACTIVE WEATHER DAY WITHIN THEIR JURISDICTIONS. SPOTTERS MAY BE ACTIVATED IN SOME LOCATIONS ONCE THUNDERSTORM DEVELOPMENT TAKES PLACE. FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:41 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 34 min |
| Jul 21, 3:12 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 48 min |
| Jul 21, 3:12 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena | 48 min |
| Jul 21, 6:30 PM CDT | Severe Thunderstorm Warning | LIX | West Feliciana | 30 min |
| Jul 20, 8:10 PM CDT | Flash Flood Warning | LIX | Pike | 2 hr |
| Jul 21, 1:53 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 67 min |
| Jul 21, 2:16 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 29 min |
| Jul 21, 2:28 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 47 min |
| Jul 21, 2:28 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 47 min |
| Jul 21, 2:40 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 75 min |
| Jul 21, 2:56 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 49 min |
| Jul 21, 3:17 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.